| Catalog Number |
J398H |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
10/31/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported an animal underwent an unknown veterinary procedure on (b)(6) 2024 and suture was used.During the procedure, it was reported by the distributor per customer that the sut vicryl 3-0 fs-2 27" vio 36ct needle became detached from suture and fell into abdomen, doctor was able to retrieve.The device is available for return.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint #(b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
Additional Manufacturer Narrative
Product complaint #(b)(4).Date sent to the fda: 1/30/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.H3 investigational summary: the product was returned to ethicon for evaluation.One detached needle outside its packaging was received for analysis.The visual assessment of the detached needle, marks probably caused by a surgical instrument were found at the body needle.The barrel hole of the needle was examined under magnification, and no suture remnant was found.The suture was not returned for evaluation to determine the assignable cause.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.No conclusion could be reached as to what caused the reported complaint.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.